MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D132704
Medical Device Problem Codes High Readings (2459); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 02/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information received indicates that the device is not available for return, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a male patient underwent an idiopathic ventricular tachycardia (idvt) ablation procedure with a thermocool® smart touch¿ bi-directional navigation catheter.The patient suffered cardiac tamponade requiring a pericardiocentesis.The patient had a cardiac tamponade that was noticed during the mapping phase when there was a drop in the patient's blood pressure.The tamponade was confirmed via an intracardiac echocardiogram.The patient had a pericardiocentesis and 1300ml of fluid were removed.The patient did not require any surgical repair and is stable as of the time of the call and is being kept for observation overnight.The physician thought the tamponade occurred over time throughout the course of the procedure.Additional information was received on the event.The physician¿s opinion on the cause of this adverse event was procedure related.The patient outcome was fully recovered (no residual effects).A transseptal puncture was not performed.Ablation was not performed prior to the cardiac tamponade.There was a high force error messages observed on biosense webster equipment during the procedure.Force visualization used was graph, dashboard & vector.Since the event is life threatening and it might result in permanent impairment of a body function or permanent damage to a body structure; or it could require medical or surgical intervention to prevent permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr-reportable.The high force issue was assessed as not mdr reportable.The issue is highly detectable when occurring.The potential that it could cause or contribute to a death, serious injury, or other significant adverse event was low.

Brand Name
THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez
MX  
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13775292
Report Number2029046-2022-00520
Device Sequence Number11177874
Product Code LPB
UDI-Device Identifier10846835009194
UDI-Public10846835009194
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberD132704
Device Catalogue NumberD132704
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2022
Initial Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DECANAV CATHETER; UNK_CARTO 3; UNK_SMARTABLATE GENERATOR; UNK_SOUNDSTAR
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexMale